MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T5
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported during intraocular lens (iol) implant procedure, the toric monofocal rotated 2 times upon removal of irrigation and aspiration (i/a) tip from eye 170 degrees -> 5 degrees.Stayed on 3rd attempt.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
D.3.Product manufacturing site updated upon receipt of serial number information.G.9.Manufacturer report number updated and reported under 1119421-2025-01397.All the additional information going forward will be provided under manufacturer report number 1119421-2025-01397 for mfg site huntington.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information has been requested and received stating as per surgeon opinion, the product cause or contribute to the event and concerned regarding lens material verses cartridge material causing the lens to be slick and rotate.Postop-operative medication included ophthalmic drops four times a day (qid).

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
model farm road
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
model farm road
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21843307
Report Number9612169-2025-00594
Device Sequence Number12922265
Product Code MJP
UDI-Device Identifier00380652434034
UDI-Public(01)00380652434034(17)260924(11)220926(10)15495542
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2026
Device Model NumberCCW0T5
Device Lot Number15495542
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date05/16/2025
Date Device Manufactured09/26/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; DUOVISC VISCOELASTIC SYSTEM; IRRIGATION AND ASPIRATION (I/A) TIP; LIDOCAINE 1 PERCENT; MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH IOL DELIVERY SYSTEM, CARTRIDGE; OPERATIVE 5 PERCENT OPHTHALMIC BETADINE; PHENYLEPHRINE 1.5 PERCENT; TETRACAINE 0.5 PERCENT
Patient Age71 YR
Patient SexMale